# SDR 58392816R

- Difficulty date: March 19, 2001
- Submitted: March 29, 2001
- Operation: General aviation
- Aircraft: N2816R
- Make and model: Piper PA-28R-200
- Aircraft serial: 28R35297
- System (JASC): 5712 · Wing, Rib/Bulkhead
- Part: Rib
- Condition: Cracked
- Location: Lt Wing
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

INSPECTION OF AIRCRAFT IN MAINT HANGAR REVEALED TWO INCH CRACK ON LT WING AT APPROX WS 49.25, AROUND SINGLE RIVET, SKIN HAD BULGED AROUND RIVET AND CRACKED FORE AND AFT. INSPECTION IN WHEEL WELL SHOWED THAT RIVETS ATTACHING FLANGE TO FALSE REAR SPAR AND RIB TO FALSE REAR SPAR HAD SHEARED, HEADS GONE, SOME PORTION OF RIVETS LEFT, LEAVING NO STRENGTH BELOW AREA OF SKIN. INSPECTION INSIDE INSPECTION PANEL IMMEDIATELY AFT OF THAT AREA REVEALED CRACKED RIB AT JOIN WITH FALSE REAR SPAR. CLOSE INSPECTION SHOWS EVIDENCE THAT THERE WAS DAMAGE SOME TIME AGO WHICH HAD BEEN WORKING ITSELF DURING FLIGHT OPS (ALUM. DUST AROUND FAILURE AND SEAMS, DIRT AND GREASE AT PLACES WHERE RIVET HEADS WERE GONE).
